Posted by not exactly on April 9, 2003, at 3:40:22
In reply to Re: Mirapex » not exactly, posted by PuraVida on April 8, 2003, at 19:19:25
> > My theory is that, because it's an agonist, the brain down-regulates the dopamine receptors to compensate, so eventually the benefit wears off.
> I have heard this, too - but what do you do then?
Unfortunately, you give up on the pooped-out med (discontinue, wash out, endure the depression-intensifying rebound) and then look for something else to try. I tried lots of other meds & combinations before I finally found something that provided a significant and sustained benefit.
I've already posted (to another thread) my current successful med combo [http://www.dr-bob.org/babble/20030310/msgs/208344.html] and why I think it's working for me [http://www.dr-bob.org/babble/20030310/msgs/208906.html]. BTW, this combo is also helping with my ADD - I'm feeling less distractable and more focused. It's now easy for me to make decisions, get motivated, and follow projects to completion. It's been working fine for a couple of months now, and I sure hope it doesn't poop out.
I'm not necessarily recommending this combo to anyone else - my brain chemistry seems to be quite different from most people's. But if your ADD is accompanied by atypical depression, anxiety, and social phobia, you might want to give it a try. The meds are cheap (both are available as generics) and have relatively benign s/e profiles.